MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC AXIEM TRACER POINTER PROBE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC AXIEM TRACER POINTER PROBE; INSTRUMENT, STEREOTAXIC
Model Number 9733367
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tracer pointer probe was returned to medtronic for analysis.Analysis was able to duplicate the reported issue.It was found that the returned pointer would not track when connected to a known good system.A check of the em interface showed that coils #1 and #2 were dead, and that only coil #3 was functioning.Please reference mdr 1723170-2018-05428 for the stealthstation s7 system involved in this event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a catheter placement procedure.It was reported the tracer probe stopped tracking intraoperatively.The tracer probe was reportedly damaged.The site had successfully registered the patient, then began moving the patient¿s head to begin surgery.The medtronic representative (rep) on site noticed movement in the patient reference frame while the site was moving the patient¿s head.The rep had the site check accuracy, and they were no longer accurate.The site switched patient trackers and began doing another registration.While registering the second time, the tracer probe was not tracking.The port on the axiem box was green; the rep moved the emitter and could not get the probe to track.The tracer probe was replaced, and the new probe successfully tracked.The site was able to register and continue the case.There was a surgical delay of less than 1 hour due to this issue, and there was no impact on patient outcome.

Brand Name
AXIEM TRACER POINTER PROBE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8026583
Report Number1723170-2018-05429
Device Sequence Number11114518
Product Code HAW
UDI-Device Identifier00613994333780
UDI-Public00613994333780
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2017
Device Model Number9733367
Device Catalogue Number9733367
Device Lot Number150930A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight76